The Lupus Forum banner

1 - 11 of 11 Posts

·
Registered
Joined
·
25 Posts
Discussion Starter #1
:worried:
So this is the new issue now..despite me feeling excellent Ive noticed and so everybody else around me that I am growing facial hair! No joke, next to ears, on my cheeks I have now more dark hair than before and its quite obvious...I am also really worried of course... I dont plan to become a hairy monkey!! :mad::lol:
I am on pred 10mg a day and metro 3 pills a week...

I just saw the side effects of pred on the site so the question is will this go back or this new hair will remain there...also got acneea nowadays...was actually wondering from where as I never had it before...how depressing...
 

·
Registered
Joined
·
2,404 Posts
Virginia, Yes, I am a bit hairy due to long term pred. The kids say I am fuzzy like a peach! I also have some darker hairs on chin and top lip-ugh! It isn't many so I pluck them out when I have nothing better to do. The cheek fuzz I just leave.

I waxed one leg tonight in a real self improvement spell then ran out of wax strips for the second leg! (I just never get it right)
x Lola
 

·
Registered
Joined
·
1,110 Posts
Huh ...

You think you've got problems? Just wait 'till your taking out your tweezers to remove 'em from your nipples! Hairs, that is.

I've never had to do this, of course, but one of my friends has. :bounce:

You have noooo idea how tempting it is right now to actually type in her full name!!!! :writing:

Better go - getting too giddy again. :rotfl:
 

·
Registered
Joined
·
3,471 Posts
i now have to use sensitive facial hair remover, and Yes its the prednislone, grrrrrrrrrrrrrrr!! lovely hey? :hehe:
 

·
Registered
Joined
·
15,684 Posts
Hi Virginia,

Unfortunately both problems are from Pred :( They may lessen with a smaller dose, is there any plan to reduce it?

love
Lily
 

·
Registered
Joined
·
995 Posts
Alwin as I was reading I was not prepared for what I read and almost choaked on my drink :rotfl:

Virginia, I know this can be a problem and a bit embrassing. I have been on pred for five years.
first I never had to shave my legs for three years .(so nice) now it grows back quickly
then I never grew hair under my arms again

but this new round is that I have started to have hairy arms.( and it is dark)
so much that people that know me have commented
.my new comments are I am trying for new and warm look in this cold weather to keep warm

with all meds there are side affects. but I have found with the hair part it keeps changing. most times for the better'
Imuran has turned my hair curly. (I never had curly hair.) and I really like it and people think i had it permed.

so hang in there. things change

ps. I pluck the face hair. or when I get bored I sit here and pull it out. a friend gets it waxed. but no thanks
I hope things improve for you soon

goats
 

·
Registered
Joined
·
931 Posts
Hey Virginia,

Yep, pred can cause both acne and facial hair growth I'm afraid... :(

I've found that mild, hypoallergenic wax works wonders for facial hair and you can always use tweezers for stray hairs (I always rinse tweezers with a bit of antiseptic before using them per the doc's advice to avoid infections, not sure how necessary that is but thought I'd mention it!)!

Re the acne there's lots of facial soaps for acne out there that can help a lot, you could talk to your local pharmacist about it and see if they have any soaps they recommend....? Having said that pred-induced acne is dose related and so as you taper the pred it will decrease.

:flowery:

Zoi
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Virginia,
Well there is good news and bad news. The good news is that it does seem to be the pred and well the bad is, it is yours ( the hair). I have it on my chin area thanks to all the pred they treated me with when I was not able to get the placquenil. I have a rounte now get up go to the bathroom and pull out the dark hair that popped up over night. I refuse to start shaving as I am a lady and it seems that I was informed about the under arms and the legs but never about the chin hair lol.
As for the acne there are a lot of things out there over the counter and if non of that works try a dermy they can often give a script med that can help or maybe point you in the direction of the best over the counter acne med for you. When i was younger i did straight alchol a couple times a week with a moisturizer the rest of the time but we are not young any more so not sure this is the right thing to do now. Most of the over the counter items have alchol in it though.

Not sure this will cheer you up but here goes: The disease causes loss of hair on our head but growth of hair less where. Is there a way to redirect it to the places we would like it to be? lol.
 

·
Registered
Joined
·
893 Posts
Im experiencing 'moon face'

Although I do not like it I'm not quite as mooned as somebody I have seen before.
I do not look like me albeit it is not full blown.

My husband say's I look the same and he cannot see a difference.:eek:

Im also experiencing a real or slight imaginary hump....Im sure my back of neck was'nt that shape before.

All in all Im tapering so shall look forward to physical appearance resuming near normal:p
Not looking to the side effects of being without Pred:p:sad:.

~Alwin, I cannot remember a time when I did not have hair around my nipple area.

My upper lip is dying for laser treatment but alas Im told Plaquinel is not good under laser re the reaction, its also very expensive. I would though if I could.
Waxing works but its wincable torture and I cant face it when Im not feeling good.

I do not have any downy hair, yet.

:)
 

·
Registered
Joined
·
647 Posts
Gads - the prednisone! I have a fuzzy, downy beard, sideburns and moustache. How gross is that! :eek:

I tried over the counter creams, but they didn't work a bit for me. I then began waxing at home, which was a big mess and took over an hour with me running back and forth to the microwave.

I get my face and neck waxed professionally now. It hurts less than when I do it, and she does a much better job.

I suppose I should be thankful it is not dark (yet), but I can't help but get angry everytime I see it growning back in. Some days lupus blows.
 

·
Registered
Joined
·
1,110 Posts
Yes well, my friends name is Alwin and she's been springing the odd black wiry hair right there.

I sympathise with all the facial hair problems. I only ever tried waxing my top lip once, burnt myself, and ended up with a blistered and bright red top lip which everybody noticed. Nobody had particularly noticed the hair before.

I only ever tried waxing the bikini line once. The first side hurt so much I could not bring myself to try the other side. I think you can get problems with ingrowing hairs with shaving.

Every method except dipilatory creams seem to make more of a mess than the original hair one way or another.

It is so unfair - I am losing eyebrow hair and growing it in all the wrong places. Glad I am not the only one, but sympathise even so.

Take care all.

:love:
 
1 - 11 of 11 Posts
Top